MAUDE Adverse Event Report: STERILMED, INC.; DIAGNOSTIC INTRAVASCULAR CATHETER

STERILMED, INC.; DIAGNOSTIC INTRAVASCULAR CATHETER
Catalog Number RD087031
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product analysis lab received the device for evaluation.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a reprocessed viewflex xtra ice catheter and the tip of the catheter ¿fractured¿ during the procedure and was partially attached.There were no exposed or protruding components.The complaint device was replaced with a new device, the procedure continued and was successfully completed with the replacement device.There was no issue with the patient¿s anatomy that may have contributed to the fracture at the distal tip.There was no patient injury or consequence.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation ablation procedure with a reprocessed viewflex xtra ice catheter and the tip of the catheter ¿fractured¿ during the procedure and was partially attached.A non-sterile reprocessed viewflex¿ xtra ice catheter 9fr, d087031, was received contained in the decontamination pouch.None of the original packaging was returned for evaluation.Upon receiving the device, visual inspection was conducted.The distal tip of the catheter is observed to be fractured and bent, but still in one piece.There are two observed kinks in the shaft - one 17cm from the distal tip and the other is 53cm from the distal tip.These were not reported and are determined to be unrelated to the reported issue.The physical mark on the device indicated that it had been reprocessed one (1) time, under lot 2231092, serial number (b)(6).The issue reported regarding a broken tip is confirmed based on the findings mentioned above.While the damage is noted to have occurred while being used and handled, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.However, this issue is being further addressed through sterilmed's quality system and actions are being taken on the supplier's side.A review of the device history record (dhr) for lot 2231092 (manufacturing date 05/12/2025) was conducted, and no manufacturing discrepancies were identified.As part of sterilmed's quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following warnings, precautions and instructions to prevent sensor damage from occurring prior to the procedure: do not bend, kink, stretch, or forcefully wipe the catheter.These actions may damage the catheter.Inspect the catheter carefully for tip integrity and catheter condition.Hold the catheter 1 to 2 cm from the introducer valve and feed it into the introducer slowly to prevent buckling of the catheter tip.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
NA
Common Device Name
DIAGNOSTIC INTRAVASCULAR CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22916160
Report Number2134070-2025-00022
Device Sequence Number9781109
Product Code OWQ
UDI-Device Identifier10888551045216
UDI-Public(01)10888551045216(17)260512(10)2231092
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180890
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2026
Device Catalogue NumberRD087031
Device Lot Number2231092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer09/12/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown